Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 7, 2017, 12:32 PM CST for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2017, 12:32 PM CST (18:32 UTC)
- Expired
- Mar 7, 2017, 1:15 PM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 12:32 PM CST | TSTM WND DMG | N Oktoc, MS | A TREE WAS BLOWN DOWN ON ROBINSON ROAD NEAR THE INTERSECTION WITH OKTOC ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WUUS54 KJAN 071832
SVRJAN
MSC025-087-105-071915-
/O.NEW.KJAN.SV.W.0085.170307T1832Z-170307T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1232 PM CST TUE MAR 7 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Oktibbeha County in northeastern Mississippi...
Southeastern Clay County in northeastern Mississippi...
Lowndes County in northeastern Mississippi...
* Until 115 PM CST
* At 1232 PM CST, a severe thunderstorm was located over Sessums, or
8 miles east of Starkville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 1230pm 3 trees were
reported down near the Mississippi State Campus.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Tibbee around 1235 PM CST.
Bent Oak around 1240 PM CST.
Columbus around 1250 PM CST.
Steens around 100 PM CST.
Other locations impacted by this severe thunderstorm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3329 8830 3329 8878 3362 8879 3366 8826
TIME...MOT...LOC 1832Z 263DEG 40KT 3343 8867
HAIL...<.75IN
WIND...60MPH
$$
TW2 follow-up statements
444
WWUS54 KJAN 071846
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1246 PM CST TUE MAR 7 2017
MSC025-105-071856-
/O.CAN.KJAN.SV.W.0085.000000T0000Z-170307T1915Z/
Oktibbeha MS-Clay MS-
1246 PM CST TUE MAR 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area Therefore, the warning has been cancelled.
LAT...LON 3329 8830 3329 8867 3353 8855 3355 8853
3352 8848 3353 8847 3356 8850 3360 8847
3361 8848 3364 8848 3366 8826
TIME...MOT...LOC 1846Z 263DEG 40KT 3345 8848
$$
MSC087-071915-
/O.CON.KJAN.SV.W.0085.000000T0000Z-170307T1915Z/
Lowndes MS-
1246 PM CST TUE MAR 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR LOWNDES COUNTY...
At 1246 PM CST, a severe thunderstorm was located near Bent Oak, or
near Columbus, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Columbus around 1250 PM CST.
Steens around 100 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3329 8830 3329 8867 3353 8855 3355 8853
3352 8848 3353 8847 3356 8850 3360 8847
3361 8848 3364 8848 3366 8826
TIME...MOT...LOC 1846Z 263DEG 40KT 3345 8848
HAIL...<.75IN
WIND...60MPH
$$
TW357
WWUS54 KJAN 071906
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
106 PM CST TUE MAR 7 2017
MSC087-071916-
/O.EXP.KJAN.SV.W.0085.000000T0000Z-170307T1915Z/
Lowndes MS-
106 PM CST TUE MAR 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR LOWNDES COUNTY WILL EXPIRE AT
115 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3329 8830 3329 8867 3353 8855 3355 8853
3352 8848 3353 8847 3356 8850 3360 8847
3361 8848 3364 8848 3366 8826
TIME...MOT...LOC 1906Z 263DEG 40KT 3347 8824
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:36 AM CST, 56 minutes earlier.
Area forecast discussion, Mar 7, 11:36 AM CST, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1136 AM CST Tue Mar 7 2017 ...SEVERE STORMS POSSIBLE TODAY... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions are pushing into the region from the northwest behind the broken line of convection advancing southeast from Starkville to Vicksburg to Rayville. Otherwise MVFR conditions were the general rule across the region with some IFR areas where convection was occurring. South winds continue to occasionally gust over 20 kts. Expect mainly MVFR ceilings to continue to be predominant for most areas through the afternoon as a cold front pushes through the forecast area during the afternoon. The good coverage of rain will hold off until later this afternoon at NMM/MEI/PIB/HBG. The better rain coverage will move into GTR/CBM/HKS/JAN by early afternoon. Thunderstorms could be locally strong to severe and contain heavy downpours and temporary LIFR conditions. Throughout the day thunderstorms will also pose a risk for high wind gusts and lots of turbulence. Expect south winds to abruptly switch to the northwest as the cold front passes through the region with rain clearing to the south and conditions becoming generally all VFR by midnight. /17/ && .DISCUSSION... Latest area radars shows a broken line of convection extending across the northwest delta area of the ArkLaMiss. SPC continues the slight risk of severe across most of the area with a marginal risk across portions of the north. Latest short term CAM models shows a broken line advancing across the region for this afternoon. There is still a low potential of locally heavy rainfall for the southern portion of the region as instability increases. So have adjusted pops and kept the mention of some storms may becoming severe for this afternoon as instability increases for this afternoon. Also adjusted the timing of the line moving through the region. The line should exit the region by this evening./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 46 72 50 / 84 31 0 0 Meridian 74 46 72 45 / 68 55 0 0 Vicksburg 71 44 72 50 / 70 16 0 0 Hattiesburg 76 53 73 51 / 70 80 4 0 Natchez 73 48 72 54 / 82 28 1 0 Greenville 67 41 70 47 / 95 8 0 0 Greenwood 68 40 71 46 / 72 11 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17
Hazardous weather outlook, Mar 7, 11:59 AM CST, 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1159 AM CST Tue Mar 7 2017 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034-035-081800- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys- 1159 AM CST Tue Mar 7 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ016-MSZ028>033-036>042-081800- Madison LA-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- 1159 AM CST Tue Mar 7 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Isolated severe thunderstorms are possible this afternoon along and just ahead of a cold front pushing southeast into the region. The primary risk with any severe thunderstorms will be hail up to quarter size and wind gusts up to 60 mph, although a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. LAZ023>026-MSZ043>051-053-054-059>061-081800- Franklin LA-Catahoula-Tensas-Concordia-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah- Jefferson-Adams-Franklin MS- 1159 AM CST Tue Mar 7 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today Some severe thunderstorms are possible through mid afternoon along and just ahead of a cold front pushing southeast into the region. The primary risk with any severe thunderstorms will be hail up to quarter size and wind gusts up to 60 mph, although a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ052-055>058-062>066-072>074-081800- Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1159 AM CST Tue Mar 7 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today FLOODING THREAT...Limited TIMING...remainder of today Some severe thunderstorms are possible through mid afternoon along and just ahead of a cold front pushing southeast into the region. The primary risk with any severe thunderstorms will be hail up to quarter size and wind gusts up to 60 mph, although a tornado cannot be ruled out. In addition, thunderstorms today will contain torrential downpours. Isolated locations could receive a few inches of rain in the span of an hour, which may cause a few flooding issues. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Mar 7, 11:10 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1110 AM CST TUE MAR 7 2017
MSZ036-042-071745-
Yazoo MS-Holmes MS-
1110 AM CST TUE MAR 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HOLMES AND
NORTHEASTERN YAZOO COUNTIES UNTIL 1145 AM CST...
At 1109 AM CST, Meteorologists were tracking a strong thunderstorm
over Yazoo City, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Benton around 1120 AM CST.
Ebenezer and Vaughan around 1135 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until noon CST for
central Mississippi.
LAT...LON 3283 9002 3279 9002 3282 9048 3292 9047
3300 9004
TIME...MOT...LOC 1709Z 262DEG 41KT 3286 9039
TWSpecial weather statement, Mar 7, 11:46 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1146 AM CST TUE MAR 7 2017
MSZ030-071815-
Clay MS-
1146 AM CST TUE MAR 7 2017
...A STRONG THUNDERSTORM WILL AFFECT CLAY COUNTY UNTIL 1215 PM CST...
At 1146 AM CST, Meteorologists were tracking a strong thunderstorm
near Montpelier, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Pala Alto around 1155 AM CST.
West Point around 1200 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until noon CST for
north central and northeastern Mississippi.
LAT...LON 3358 8850 3358 8902 3375 8902 3376 8893
3381 8893 3381 8872 3368 8872 3368 8849
3365 8852 3364 8851 3364 8850 3362 8851
3361 8848 3359 8848
TIME...MOT...LOC 1746Z 260DEG 42KT 3372 8887
TWSpecial weather statement, Mar 7, 12:19 PM CST, 13 minutes before
Special Weather Statement National Weather Service Jackson MS 1219 PM CST TUE MAR 7 2017 MSZ030-031-033-071845- Lowndes MS-Oktibbeha MS-Clay MS- 1219 PM CST TUE MAR 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...SOUTHEASTERN CLAY AND SOUTHWESTERN LOWNDES COUNTIES UNTIL 1245 PM CST... At 1219 PM CST, Meteorologists were tracking a strong thunderstorm over Starkville, moving east at 50 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Sessums around 1225 PM CST. Muldrow around 1230 PM CST. Tibbee around 1235 PM CST. Bent Oak and Waverly around 1240 PM CST. Other locations impacted by this storm include Artesia. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3329 8845 3329 8893 3356 8893 3357 8846 TIME...MOT...LOC 1819Z 263DEG 42KT 3344 8881 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:10 AM CST | Special Weather Statement | JAN | Yazoo | 35 min |
| Mar 7, 11:46 AM CST | Special Weather Statement | JAN | Clay | 29 min |
| Mar 7, 12:19 PM CST | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Mar 7, 12:44 PM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Mar 7, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 50 min |
| Mar 7, 1:08 PM CST | Special Weather Statement | JAN | Hinds | 37 min |
| Mar 7, 1:10 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 50 min |
| Mar 7, 1:15 PM CST | Special Weather Statement | JAN | Neshoba | 30 min |
| Mar 7, 1:20 PM CST | Special Weather Statement | JAN | Copiah | 25 min |
| Mar 7, 1:33 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 42 min |
| Mar 7, 1:35 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 29 min |
| Mar 7, 1:46 PM CST | Special Weather Statement | JAN | Scott | 29 min |
| Mar 7, 2:04 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 26 min |
| Mar 7, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton, Scott, Smith | 38 min |
| Mar 7, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 67 min |
| Mar 7, 3:13 PM CST | Special Weather Statement | JAN | Covington, Jasper | 47 min |
| Mar 7, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 50 min |
| Mar 7, 4:08 PM CST | Tornado Warning | JAN | Clarke | 15 min |
| Mar 7, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 7, 4:34 PM CST | Special Weather Statement | JAN | Marion | 41 min |
| Mar 7, 5:04 PM CST | Special Weather Statement | JAN | Jones | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.